Texas, 2007Hail and Damaging Winds in Texas, June 1, 2007
June 1, 2007 · NWS LUB · 8 events in 7 counties and zones
A destructive round of severe thunderstorms initiated over the western portions of the west Texas South Plains during the evening hours of the 1st. These storms produced winds measuring up to 74 mph near Levelland (Hockley County) and resulted in structural damage that left four families homeless.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $270,000
- Crop damage
- $350,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A destructive round of severe thunderstorms initiated over the western portions of the west Texas South Plains during the evening hours of the 1st. These storms produced winds measuring up to 74 mph near Levelland (Hockley County) and resulted in structural damage that left four families homeless. In addition, wind-blown hail damaged thousands of acres of cotton over portions of Hockley and Terry Counties. No injuries were reported, but damage estimates exceeded $600,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 1, 2:26 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 1, 2:26 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
326 PM CDT FRI JUN 1 2007
.SHORT TERM...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THIS EVE ACROSS
THE SOUTHERN PANHANDLE ALONG EAST-WEST ORIENTED OUTFLOW BOUNDARIES.
COMPLEX OVER THE SOUTHEASTERN PANHANDLE ATTM WILL PROPAGATE SEWD
ALONG THE RED RIVER. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP
FARTHER WEST IN VERY MOIST AND UNSTABLE ENVIRONMENT ACROSS THE SW
PANHANDLE LATE THIS AFTERNOON INTO THE EVENING AS DISTURBANCE
OVER NRN NM MOVES TOWARD THE SRN PANHANDLE/SOUTH PLAINS REGION.
ACTIVITY MAY CONGEAL INTO MCS THIS EVENING WITH THREAT OF
TORNADOES EARLY...BECOMING MORE OF A HAIL AND HEAVY RAIN THREAT
LATER. FARTHER SOUTH IN THE CENTRAL SOUTH PLAINS...18Z TECH
SOUNDING SHOWING INVERSION OF 18 DEG CELSIUS AT BASE OF ELEVATED
MIXED LAYER. THUS WILL BE DIFFICULT FOR STORMS TO INITIATE BEFORE
FRONT/OUTFLOW BOUNDARY MOVES FARTHER SOUTH AFTER 00Z.
RISK OF SEVERE TO CONTINUE THROUGH THE WEEKEND AS SCATTERED
CONVECTION DEVELOPS IN MODERATELY UNSTABLE AIRMASS. RESIDUAL
BOUNDARIES WILL AGAIN LIKELY BE THE FOCUS FOR DEVELOPMENT ON
SATURDAY WITH UPSLOPE SELY LOW LEVEL FLOW CONTG TO ADVECT HIGH
DEWPOINTS ONTO THE HIGH PLAINS.
.LONG TERM...
INTERESTING TO NOTE IN THE EXTENDED THAT BOTH THE GFS AND WRF/NMM
ARE SIGNALING AN MCS SUNDAY NIGHT MOVING FROM NE NM SE TOWARD THE
SOUTH PLAINS AND ROLLING PLAINS. SIMILAR SCENARIO MONDAY NIGHT
WITH SYSTEM POSSIBLY A LITTLE FARTHER WEST ALONG THE NM BORDER
AS MID/UPPER FLOW AMPLIFIES. BUILDING RIDGE OVER THE ROCKIES MAY
SUPPRESS CONVECTION TUESDAY AND WEDNESDAY. STILL LOOKS VERY WARM
BY MIDWEEK WITH INCREASING SW FLOW ALOFT AND SFC TEMPERATURES
PERHAPS WARMING INTO THE 90S FOR THE FIRST TIME THIS YEAR. GFS
HINTING AT UPPER LEVEL LOW DROPPING SEWD ACROSS THE CENTRAL
ROCKIES THURSDAY. THAT SYSTEM MAY AGAIN INCREASE RAIN CHANCES AND
ALLOW FOR ANOTHER FRONT FRIDAY OR SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 60 82 56 82 58 / 50 20 50 50 50
TULIA 60 80 59 81 59 / 60 20 40 50 50
PLAINVIEW 60 81 61 83 60 / 60 20 40 40 50
LEVELLAND 61 82 61 84 59 / 50 20 30 40 50
LUBBOCK 62 82 63 84 61 / 50 20 30 40 50
BROWNFIELD 63 83 62 86 62 / 40 20 30 40 40
CHILDRESS 65 81 64 84 63 / 60 20 40 40 50
SPUR 64 82 64 84 62 / 50 20 40 30 50
ASPERMONT 65 84 66 85 65 / 50 30 30 30 50
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
06/JAMES
Hazardous weather outlook, Jun 1, 10:59 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1159 AM CDT FRI JUN 1 2007
TXZ021>044-021700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1159 AM CDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL OF THE
EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS
TODAY AND EARLY TONIGHT. BUT THERE IS ALSO POTENTIAL FOR PORTIONS
OF THIS AREA TO BE UPGRADED TO A MODERATE RISK LATER TODAY. RICH
MOISTURE AND A VERY UNSTABLE AIRMASS WILL LIKELY INTERACT WITH AN
APPROACHING COLD FRONT...NUMEROUS BOUNDARIES...AND FAVORABLE UPPER
LEVEL FORCING TO INITIATE STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE INTERACTIONS WILL BE VERY COMPLEX...SO
IT WILL BE DIFFICULT TO PIN-POINT AREAS WITH GREATER RISK. THROUGH
EARLY AFTERNOON...AN OUTFLOW BOUNDARY DRAPED ACROSS THE NORTHERN
ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE WILL LIKELY BE A
FOCUS FOR DEVELOPMENT. AND ACTIVITY IS EXPECTED TO EXPAND INTO
THE WESTERN AND CENTRAL SOUTH PLAINS FROM EASTERN NEW MEXICO
LATER TODAY. THE ENTIRE AREA WILL HAVE A RISK FOR SEVERE STORMS
WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
FLOODING
DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN
MOIST TO NEARLY SATURATED. HEAVY RAIN POTENTIAL LATER TODAY COULD
LEAVE ISOLATED TOTALS FROM ONE TO TWO INCHES WHICH MAY PRODUCE
LOCALIZED FLASH FLOODING. MANY OTHER AREAS COULD EXPERIENCE BRIEF
EPISODES OF EXCESSIVE STORM WATER RUN-OFF.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AND SUNDAY. A
COLD FRONT WILL BE IN OR NEAR THE AREA THROUGH THE WEEKEND AND IS
EXPECTED TO SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT
DURING THE AFTERNOON AND OVERNIGHT HOURS. AN UNSTABLE ATMOSPHERE
AND SUFFICIENT WIND PROFILES WILL LIKELY AID IN SOME STORMS
BECOMING SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.
In the hours before
Local storm report, Jun 1, 2:22 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 10 N PADUCAH 34.16N 100.30W
06/01/2007 E1.75 INCH COTTLE TX FIRE DEPT/RESCUE
NORTH OF HIGHWAY 83.
&&
FBLocal storm report, Jun 1, 2:51 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 8 NW PADUCAH 34.10N 100.40W
06/01/2007 E1.75 INCH COTTLE TX EMERGENCY MNGR
RELAYED BY PADUCAH DPS.
&&
FBSpecial weather statement, Jun 1, 3:50 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
450 PM CDT FRI JUN 1 2007
TXZ038-012230-
KING TX-
450 PM CDT FRI JUN 1 2007
...STRONG THUNDERSTORMS ACROSS KING COUNTY...
AT 446 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GROW...OR ABOUT 11 MILES
NORTHEAST OF GUTHRIE...MOVING EAST AT 20 MPH. OTHER STRONG
THUNDERSTORMS WERE LOCATED ACROSS CENTRAL AND EASTERN KING
COUNTIES.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 1, 5:04 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
604 PM CDT FRI JUN 1 2007
TXZ039-040-020015-
TERRY TX-YOAKUM TX-
604 PM CDT FRI JUN 1 2007
...STRONG THUNDERSTORMS ACROSS YOAKUM AND TERRY COUNTIES...
AT 555 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A STRONG THUNDERSTORM 5 MILES SOUTH OF TOKIO...OR ABOUT 11 MILES
NORTH OF SEAGRAVES...MOVING EAST AT 10 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF WELLMAN.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 1, 5:31 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT FRI JUN 1 2007
TXZ044-020030-
STONEWALL TX-
631 PM CDT FRI JUN 1 2007
...STRONG THUNDERSTORMS ACROSS STONEWALL COUNTY...
AT 627 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF SWENSON...OR ABOUT 23 MILES
EAST OF JAYTON...MOVING EAST AT 10 MPH. OTHER THUNDERSTORMS WERE
ALSO STRENGTHENING ACROSS NORTHERN AND CENTRAL STONEWALL COUNTY.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 1, 7:29 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
829 PM CDT FRI JUN 1 2007
TXZ028-029-020230-
HALE TX-LAMB TX-
829 PM CDT FRI JUN 1 2007
...STRONG THUNDERSTORM ACROSS LAMB AND HALE COUNTIES...
AT 825 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF OLTON...OR ABOUT 17 MILES NORTH
OF LITTLEFIELD...MOVING SOUTHEAST AT 20 MPH. OTHER STRONG
THUNDERSTORMS WERE LOCATED OVER CENTRAL LAMB COUNTY. THIS ACTIVITY
WILL MOVE INTO WESTERN HALE COUNTY BEFORE 9 PM.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Thunderstorm Wind, Cochran
- When
- June 1, 7:45 PM CST
- Where
- Cochran County, 1 mi ENE of Morton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.725, -102.754
The Texas Tech University West Texas Mesonet site near Morton recorded a severe thunderstorm wind gust of 59 mph. No damage was reported.
Hail, Lamb
- When
- June 1, 7:55 PM CST
- Where
- Lamb County, 2 mi W of Littlefield
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.920, -102.355
A storm chaser reported nickel size hail just west of Littlefield.
Thunderstorm Wind, Hockley
- When
- June 1, 8:23 PM CST to 8:40 PM CST
- Where
- Hockley County, 4 mi W of Levelland to 6 mi NNW of Ropesville
- Measured
- 64 kt (74 mph) measured gust
- Property damage
- $250,000
- Reported by
- Mesonet
- Coordinates
- 33.580, -102.439
A severe thunderstorm produced a swath of damaging winds, accompanied by large hail, from the Levelland vicinity to near Ropesville. A meteorologist initially estimated winds gusting up to 60 mph west of Levelland along Texas Highway 114 at 20:23 CST. By 20:30 CST, the Texas Tech University West Texas Mesonet site south of Levelland recorded a peak gust of 74 mph. The winds downed numerous power lines and utility poles. A roof was blown off of an apartment complex in Levelland, where a storm chaser measured a peak gust of 63 mph. No injuries occurred, but the American Red Cross assisted several families that became homeless due to the damage at the Lone Star Town Homes. All four families, a total of seventeen people, required assistance. In addition, a local AM radio station sustained damage. A Texas Tech University West Texas Mesonet meteorologist later estimated winds up to 65 mph near Ropesville.
Hail, Hockley
- When
- June 1, 8:24 PM CST to 8:26 PM CST
- Where
- Hockley County, 1 mi W of Levelland to Levelland
- Measured
- 1 in hail
- Property damage
- $20,000
- Crop damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 33.580, -102.387
Multiple reports were received of nickel to quarter size hail in and around Levelland. The hail was accompanied by destructive winds. Newspaper reports indicated that hail across the area destroyed more than one thousand acres of cotton. In addition, a total of forty-seven windows were broken by the wind-blown hail in Levelland.
Hail, Hale
- When
- June 1, 9:00 PM CST
- Where
- Hale County, Abernathy
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.830, -101.850
The public reported penny size hail in Abernathy.
Hail, Terry
- When
- June 1, 9:00 PM CST to 9:30 PM CST
- Where
- Terry County, 1 mi E of Meadow to 5 mi E of Meadow
- Measured
- 0.75 in hail
- Crop damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 33.330, -102.183
Local newspapers reported that hail damage to cotton crops was extensive across portions of Terry County. Reports indicated that the most significant damage occurred in fields east of Meadow. Cotton in that area was said to be a total loss, with many farmers having to abandon hopes of a successful cotton crop and forced to plant other crops.
Thunderstorm Wind, Lubbock
- When
- June 1, 9:05 PM CST
- Where
- Lubbock County, 2 mi S of Wolfforth
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.471, -102.020
The severe storm that produced a swath of damaging winds over Hockley County continued to move southeastward over portions of Lubbock County. A Skywarn spotter estimated thunderstorm wind gusts up to 70 mph south of Wolfforth along Farm to Market Road 179 near the intersection of Farm to Market 1585. No damage was reported.
Thunderstorm Wind, King
- When
- June 1, 11:05 PM CST
- Where
- King County, 11 mi SW of Guthrie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.508, -100.465
Large tree limbs were broken by damaging thunderstorm winds at a ranch headquarters southwest of Guthrie.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
- Flash Flooding and Flooding in Missouri, June 1 to 23, 20071 injured · $21,000 · 1 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39193, 39194, 39195, 39196, 39198, 39200, 39197, 39199.